MAUDE Adverse Event Report: AESCULAP AG METHA ¿CAP 12/14 120°/0° SIZE 2; HIP ENDOPROSTHETICS

AESCULAP AG METHA ¿CAP 12/14 120°/0° SIZE 2; HIP ENDOPROSTHETICS
Model Number NC292T
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a metha ¿cap 12/14 120°/0° size 2 (part # nc292t) was used during a procedure performed on (b)(6) 2021.According to the complainant, during the procedure, when the metha implant no.2 was inserted into the bone, it sank deeper than the position where it could be fixed.The implant was removed, and then the procedure was successfully completed using another implant.The complaint device was returned to the manufacturer for evaluation.The patient had no infection and no health hazard was reported.Although requested, additional information has not been made available.The adverse event / malfunction is filed under (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: optically, signs of usage of erratic appearance can be found at the stem.Signs of usage and slight damages, especially on the plasmapore coating as well as at the neck area, can be found on the implant of erratic appearance.These signs originated most likely from the intraoperative inserting and removal respectively.Besides that, no abnormalities can be found.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
METHA ¿CAP 12/14 120°/0° SIZE 2
Common Device Name
HIP ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12724483
Report Number9610612-2021-00696
Device Sequence Number3855389
Product Code LZO
UDI-Device Identifier04046963914233
UDI-Public4046963914233
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC292T
Device Catalogue NumberNC292T
Device Lot Number52581533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale